Thunderstorm Wind, Carroll
- When
- June 4, 11:15 AM EST to 11:25 AM EST
- Where
- Carroll County, Central Portion
- Reported by
- NEWSPAPER
- Coordinates
- 36.733, -80.733
Thunderstorm winds during the midday of the 4th downed trees and tree limbs across central Carroll County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Thunderstorm winds during the midday of the 4th downed trees and tree limbs across central Carroll County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 4, 9:15 AM EST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 1015 AM EDT MON JUN 4 2001 WILL UPDATE ZONES TO RAISE POPS FOR AT LEAST THE WRN HALF OF THE CWA. THUNDERSTORM COMPLEX OVER ERN KY IS ADVANCING EAST AND WILL RESULT IN CATAGORICAL POPS FOR OUR WRN COUNTIES EARLY THIS AFTERNOON...WITH LIKELY POPS FOR THE NRV. A WARM FRONT WAS LOCATED W-E ACROSS SRN KY AND INTO NC THIS MORNING. THIS FEATURE WILL BE THE FOCUS FOR REGENERATIVE MCS COMPLEX FEATURES THE NEXT SEVERAL DAYS. FLOW ALOFT SUPPORTS FAST MOVING BOW ECHO TYPE DEEP CONVECTION. PAST RAINFALL (6-8 INCHES ACROSS THE CWA THE LAST 3 WEEKS) ALSO SUGGEST POTENTIAL FOR FLASH FLOODING. WILL ISSUE A SWO/SPS TO ADDRESS THESE CONCERNS. AN ESF MAY ALSO BE NEEDED TO HEIGHTEN CONCERN FOR HEAVY RAIN THREAT AND POTENTIAL FOR RIVER FLOODING. GOOD DSCNS FROM BOTH SPC AND NESDIS THIS MORNING. HERE THEY ARE FOR YOUR PERUSAL. SPC DSCN FOR THE LOWER OHIO VALLEY INTO NORTH CAROLINA... ONGOING MCS FROM MISSOURI INTO KENTUCKY WILL LIKELY WEAKEN DURING THE MORNING AS IT SHIFTS EAST OF LOW LEVEL JET AXIS. HOWEVER...DIURNAL HEATING SHOULD DESTABILIZE AIRMASS SOUTH OF OUTFLOW BOUNDARIES WITH THUNDERSTORMS DEVELOPING/INCREASING IN INTENSITY BY THE EARLY AFTERNOON HOURS. 12Z OBSERVED 700-500 MB WESTERLY FLOW OF 30-40 KNOTS AT BNA/GSO/MHX SUGGEST THAT BOW ECHOES WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS. HEAVY RAINFALL DSCN FROM NESDIS... SATELLITE ANALYSIS AND TRENDS...THE LATEST SAT IMAGERY INDICATES COOLING CB TOPS ACROSS CENT AND ERN KY WITH VERY HVY RAINFALL RATES NOW INDICATED. LATEST GOES-DPI PWS ARE NEAR 1.75 IN SRN KY AND THIS SUPPORTS RAIN RATES THAT CAN EXCEED 3/HR GIVEN TOPS TO NR -70C. EARLY VIS INDICATES A FEW OVERSHOOTING TOPS WHICH SUPPORTS RAIN BURST ACTIVITY. SO VERY HVY RAINFALL AMTS ARE FEASIBLE IN A VERY SHORT PERIOD OF TIME. ON THE MESOSCALE...THE DEVELOPING CB TOPS ARE MERGING TO FORM AN MCS WHICH ALL SEEMS TO BE THE RESULT OF A WEAK S/W IN THE WV IMAGERY MOVING IN CENT KY. GIVEN THE FACT THERE IS A BAROCLINIC ZONE IN TN AND NC AND A MODEST 850 LLJ ROLLING NWD ACROSS AHEAD OF THE WEAK S/W....THE CURRENT COLD TOPS HAVE SUPPORT TO LAST THROUGH MUCH OF THE MORNING AS THEY MOVE SEWD. AREAS ACROSS ERN KY...SW VA AND NE TN IN GENERAL HAVE LOW FFG VALUES AND WILL BE IN THE PATH OF THE MCS THIS MORNING. EXCESSIVE RAINFALL AMTS SEEM PROBABLE AT LEAST ON A LOCAL BASIS DUE TO THE VERY HIGH PW ENVIRONMENT. .RNK... NC...NONE. VA...NONE. WV...NONE. 11
NCZ001>006-018-019-VAZ007-009>020-022>024-032>035-043>046-058-059- WVZ042>045-042200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1208 PM EDT MON JUN 4 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER TODAY. ISOLATED SEVERE WEATHER IS POSSIBLE BETWEEN 4:00 PM AND MIDNIGHT. THE MAIN THREAT IS DAMAGING WINDS. THE GREATEST POTENTIAL FOR THUNDERSTORM DEVELOPMENT WILL BE ACROSS AREAS SOUTH AND WEST OF ROANOKE VIRGINIA. A WARM FRONT STRETCHES FROM SOUTHERN KENTUCKY TO WESTERN NORTH CAROLINA...AND THIS WILL BE THE FOCUS FOR THUNDERSTORM FORMATION THIS AFTERNOON. SKYWARN ACTIVATION MAY BE REQUIRED IN NORTH CAROLINA...BUT IS NOT ANTICIPATED FOR VIRGINIA. 11
The Roanoke radar (KFCX), 52 km away, was scanning. The volume nearest the first event began at 16:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2001Every state in 2001This day in weather historyWarnings in Virginia, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252126.